Title: Quasi-mode damping in two-dimensional fully non-uniform coronal loops
Authors: Arregui, Inigo ×
Van Doorsselaere, Tom
Andries, Jesse
Goossens, Marcel
Kimpe, Dries #
Issue Date: Feb-2006
Publisher: Royal Society
Series Title: Philosophical Transactions of the Royal Society of London A, Mathematical, Physical and Engineering Sciences vol:364 issue:1839 pages:529-532
Article number: arregui2005london
Abstract: Resonantly damped fast kink quasi-modes are computed in fully resistive magnetohydrodynamics for fully non-uniform two-dimensional equilibrium models. The equilibrium model is a straight cylindrically symmetric flux tube with a plasma density that is non-uniform both across and along the loop. The variation of density across the loop can cover the whole loop. Our results indicate that the period and damping of coronal loop oscillations mainly depend on the density contrast and the inhomogeneity length-scale and are independent of the details of longitudinal stratification. This study extends previous studies on coronal loop oscillations, and allows for a better comparison between observations and theory.
ISSN: 1364-503X
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science